Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Kaletra - Truvada
Nov 18, 2007

Since 2005 I have been on Kaletra and Combivir, after 6 months that I started the treatment my VL went to undetectable and my CD4 went from 10 to 110. Today I am still undetectable and my CD4 is 550. Happy? just imagine it... 2 Month ago I started with Kaletra - Truvada. Since then I have been having all kind of side effect, strong headaches, muscle pains, nauseas, insomnia and severe weakness. They come and go. Today I feel pain all over my body, even pressing my legs hurts,and weakness.

Is this normal? will this side effect go away?

Thanks

Carlos From Holland

Response from Dr. Henry

Some patient have more problems with Truvada (tenofovir + FTC) compared to Combivir (zidovudine + 3TC) though in most comparisons Truvada has been tolerated as well or better than Combivir. (usually less GI complaints, less anemia, and fewer problems related to mitochondrial toxicity such as fat loss). I have occasionally seen some patients who just don't tolerate Truvada (usually the tenofovir component). Kaletra can increase the levels of tenofovir so there may be some patients who have exaggerated tenofovir side effects (including renal and gut). Other conditions could cause some of the symptoms you describe so an evaluation by your HIV specialist is recommended. In some cases like yours I check a HLA B5701 test and if negative switched the Truvada to Epzicom (abacavir + 3TC) to see if the symptoms improve or resolve. KH


Previous
Lost of sensation
Next
rash

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement